Tokyo Journal of Mathematics

On the Geometry of the Tangent Bundle with the Cheeger-Gromoll Metric

Sigmundur GUDMUNDSSON and Elias KAPPOS

Full-text: Open access


Let $(M,g)$ be a Riemannian manifold of constant sectional curvature $\kappa$ and $(TM, \tilde{g})$ be the tangent bundle of $M$ equipped with the Cheeger-Gromoll metric induced by $g$. We give necessary and sufficient conditions for $TM$ having positive scalar curvature. This gives counterexamples to a stated theorem of Sekizawa.

Article information

Tokyo J. Math., Volume 25, Number 1 (2002), 75-83.

First available in Project Euclid: 5 June 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)


GUDMUNDSSON, Sigmundur; KAPPOS, Elias. On the Geometry of the Tangent Bundle with the Cheeger-Gromoll Metric. Tokyo J. Math. 25 (2002), no. 1, 75--83. doi:10.3836/tjm/1244208938.

Export citation


  • J. Cheeger and D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math., 96 (1972), 413–443.
  • P. Dombrowski, On the Geometry of the Tangent Bundle, J. Reine Angew. Math., 210 (1962), 73–88.
  • S. Gudmundsson, The Bibliography of Harmonic Morphisms, [].
  • E. Kappos, Natural Metrics on Tangent Bundles, Master's Dissertation, Lund University (2001), [].
  • E. Musso and F. Tricerri, Riemannian Metrics on Tangent Bundles, Ann. Mat. Pura Appl. (4), 150 (1988), 1–19.
  • S. Sasaki, On the differential geometry of tangent bundles of Riemannian manifolds, Tôhoku Math. J., 10 (1958), 338–354.
  • M. Sekizawa, Curvatures of tangent bundles with Cheeger-Gromoll metric, Tokyo J. Math., 14 (1991), 407–417.